Alert archive / Minnesota / Wind Chill Advisories in 2008

Wind Chill Advisory 8, NWS Sioux Falls, SD

February 13, 20087 counties in Minnesota; Brookings County, South Dakota

NWS Sioux Falls, SD issued this wind chill advisory at Feb 13, 2008, 3:33 PM CST for 7 counties in Minnesota; Brookings County, South Dakota. It took effect at Feb 14, 2008, 9:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2008, 3:33 PM CST (21:33 UTC)
In effect from
Feb 14, 2008, 9:00 AM CST
Expired
Feb 14, 2008, 2:35 PM CST
In force
6 hr
Issued by
NWS Sioux Falls, SD

Counties Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Brookings County, SD

The radar

The Sioux Falls radar (KFSD), 87 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFSD 132133
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
333 PM CST WED FEB 13 2008

.GUSTY NORTHERLY WINDS WILL BRING ANOTHER SHOT OF ARCTIC AIR INTO THE
REGION ON THURSDAY. FALLING DAYTIME TEMPERATURES WILL COMBINE WITH
THE STRONG WINDS TO PRODUCE DANGEROUS WIND CHILLS FROM LATE THURSDAY
MORNING INTO THURSDAY EVENING...FROM EAST CENTRAL SOUTH DAKOTA INTO
SOUTHWEST MINNESOTA.

MNZ071-072-080-081-089-090-097-SDZ040-140545-
/O.NEW.KFSD.WC.Y.0008.080214T1500Z-080215T0600Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS
333 PM CST WED FEB 13 2008

...WIND CHILL ADVISORY IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT
CST THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO
MIDNIGHT CST THURSDAY NIGHT. 

WINDS WILL SWITCH TO THE NORTH AND INCREASE LATE TONIGHT...WITH
SPEEDS OF 15 TO 25 MPH EXPECTED THROUGH THE DAY THURSDAY. THE GUSTY
WINDS WILL COMBINE WITH DAYTIME TEMPERATURES FALLING THROUGH THE
SINGLE DIGITS ABOVE ZERO...TO PRODUCE WIND CHILL VALUES OF 20 BELOW
TO 25 BELOW DURING THE LATE MORNING AND AFTERNOON. WINDS WILL SUBSIDE
THROUGH THURSDAY EVENING...BUT AS TEMPERATURES CONTINUE TO DROP BELOW
ZERO...WIND CHILL READINGS WILL REMAIN IN THE 20S BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH
COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR
COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS
COVERED.

$$
 JH
5 follow-up statements
000 
WWUS43 KFSD 140343
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
943 PM CST WED FEB 13 2008

.GUSTY NORTHERLY WINDS WILL BRING ANOTHER SHOT OF ARCTIC AIR INTO
THE REGION LATE TONIGHT AND THURSDAY. FALLING DAYTIME TEMPERATURES
WILL COMBINE WITH THE STRONG WINDS TO PRODUCE DANGEROUS WIND CHILLS
FROM LATE THURSDAY MORNING INTO THURSDAY EVENING...FROM EAST CENTRAL
SOUTH DAKOTA INTO SOUTHWEST MINNESOTA.

MNZ071-072-080-081-089-090-097-SDZ040-141145-
/O.CON.KFSD.WC.Y.0008.080214T1500Z-080215T0600Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS
943 PM CST WED FEB 13 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO
MIDNIGHT CST THURSDAY NIGHT...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO
MIDNIGHT CST THURSDAY NIGHT. 

WINDS WILL SWITCH TO THE NORTH AND INCREASE LATE TONIGHT. WIND SPEEDS
OF 15 TO 25 MPH WITH SOME HIGHER GUSTS ARE EXPECTED THROUGH THE DAY
THURSDAY. THE GUSTY WINDS WILL COMBINE WITH DAYTIME TEMPERATURES
FALLING THROUGH THE SINGLE DIGITS ABOVE ZERO...TO PRODUCE WIND CHILL
VALUES OF 20 BELOW TO 25 BELOW DURING THE LATE MORNING AND AFTERNOON.
WINDS WILL SUBSIDE THROUGH THURSDAY EVENING...BUT AS TEMPERATURES
CONTINUE TO DROP BELOW ZERO...WIND CHILL READINGS WILL REMAIN IN THE
20S BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$
 JH
000 
WWUS43 KFSD 140727
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
127 AM CST THU FEB 14 2008

.A BAND OF FREEZING RAIN WILL PERSIST ACROSS FAR SOUTHERN PARTS OF
THE AREA EARLY THIS MORNING. OTHERWISE...GUSTY NORTHERLY WINDS
WILL BRING ANOTHER SHOT OF ARCTIC AIR INTO THE REGION LATE TONIGHT
AND THURSDAY. FALLING DAYTIME TEMPERATURES WILL COMBINE WITH THE
STRONG WINDS TO PRODUCE DANGEROUS WIND CHILLS FROM LATE THURSDAY
MORNING INTO THURSDAY EVENING...FROM EAST CENTRAL SOUTH DAKOTA
INTO SOUTHWEST MINNESOTA.

IAZ001-012-SDZ066>071-141200-
/O.NEW.KFSD.ZR.Y.0001.080214T0727Z-080214T1200Z/
LYON-SIOUX-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
127 AM CST THU FEB 14 2008

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

A PERSISTENT BAND OF LIGHT FREEZING RAIN WILL CONTINUE ACROSS FAR
SOUTHEASTERN SOUTH DAKOTA INTO PARTS OF NORTHWEST IOWA. AT 100 AM
CST...ICY ROADS WERE REPORTED IN TYNDALL AS WELL AS AN ACCIDENT.
AREAS THAT SHOULD BE MOST AFFECTED BY THIS FREEZING RAIN WILL BE
BERESFORD...WAKONA...TYNDALL...ROCK VALLEY AND ROCK RAPIDS. PLEASE
BE PREPARED FOR SLICK ROADS EARLY THIS MORNING IF YOU PLAN TO
TRAVEL IN THESE LOCATIONS. 

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

MNZ071-072-080-081-089-090-097-SDZ040-141530-
/O.CON.KFSD.WC.Y.0008.080214T1500Z-080215T0600Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS
127 AM CST THU FEB 14 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO MIDNIGHT CST TONIGHT...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT CST TONIGHT. 

WINDS WILL SWITCH TO THE NORTH AND INCREASE LATE TONIGHT. WIND
SPEEDS OF 15 TO 25 MPH WITH SOME HIGHER GUSTS ARE EXPECTED
THROUGH THE DAY THURSDAY. THE GUSTY WINDS WILL COMBINE WITH
DAYTIME TEMPERATURES FALLING THROUGH THE SINGLE DIGITS ABOVE
ZERO...TO PRODUCE WIND CHILL VALUES OF 20 BELOW TO 25 BELOW
DURING THE LATE MORNING AND AFTERNOON. WINDS WILL SUBSIDE THROUGH
THURSDAY EVENING...BUT AS TEMPERATURES CONTINUE TO DROP BELOW
ZERO...WIND CHILL READINGS WILL REMAIN IN THE 20S BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$
000 
WWUS43 KFSD 140955
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
355 AM CST THU FEB 14 2008

.GUSTY NORTHERLY WINDS WILL BRING ANOTHER SHOT OF ARCTIC AIR INTO
THE REGION LATE TONIGHT AND THURSDAY. FALLING DAYTIME TEMPERATURES
WILL COMBINE WITH THE STRONG WINDS TO PRODUCE DANGEROUS WIND
CHILLS FROM LATE THURSDAY MORNING INTO THURSDAY EVENING...FROM
EAST CENTRAL SOUTH DAKOTA INTO SOUTHWEST MINNESOTA.

IAZ001-012-SDZ066>071-141100-
/O.CAN.KFSD.ZR.Y.0001.000000T0000Z-080214T1200Z/
LYON-SIOUX-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
355 AM CST THU FEB 14 2008

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
FREEZING RAIN ADVISORY. 

WHILE SOME VERY LIGHT FREEZING RAIN WILL BE POSSIBLE EARLY THIS
MORNING...IT SHOULD CHANGE TO ALL SNOW BY MID MORNING. SNOW
AMOUNTS ARE NOT EXPECTED TO EXCEED AN INCH.

$$

MNZ071-072-080-081-089-090-097-SDZ040-141800-
/O.CON.KFSD.WC.Y.0008.080214T1500Z-080215T0600Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS
355 AM CST THU FEB 14 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO MIDNIGHT CST TONIGHT...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT CST TONIGHT. 

NORTH WINDS OF 20 TO 25 MPH WILL COMBINE WITH FALLING TEMPERATURES
INTO THE SINGLE DIGITS TO CREATE WIND CHILL VALUES OF 20 BELOW TO
25 BELOW ZERO. 

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$
000 
WWUS43 KFSD 141559
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
959 AM CST THU FEB 14 2008

.FALLING DAYTIME TEMPERATURES WILL COMBINE WITH STRONG WINDS TO
PRODUCE DANGEROUS WIND CHILLS THROUGH THE EVENING.

MNZ071-072-080-081-089-090-097-SDZ040-150000-
/O.CON.KFSD.WC.Y.0008.000000T0000Z-080215T0600Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS
959 AM CST THU FEB 14 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

NORTH WINDS OF 20 TO 25 MPH WILL COMBINE WITH TEMPERATURES FALLING 
INTO THE SINGLE DIGITS TO CREATE WIND CHILL VALUES OF 15 BELOW TO
25 BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

LIEBL
000 
WWUS43 KFSD 142035
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
235 PM CST THU FEB 14 2008

.BITTERLY COLD WIND CHILLS ARE NO LONGER EXPECTED...AS NORTHWEST
WINDS WILL SLOWLY DECREASE THIS AFTERNOON AND EVENING. HOWEVER...
WIND CHILL VALUES ARE STILL EXPECTED TO RANGE FROM ZERO TO 20 BELOW
ZERO THROUGH FRIDAY MORNING.

MNZ071-072-080-081-089-090-097-SDZ040-142145-
/O.CAN.KFSD.WC.Y.0008.000000T0000Z-080215T0600Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS
235 PM CST THU FEB 14 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND CHILL ADVISORY. ALTHOUGH THE WIND CHILL ADVISORY HAS BEEN 
CANCELLED...WIND CHILL VALUES WILL STILL RANGE FROM ZERO TO 20
BELOW ZERO THROUGH FRIDAY MORNING.


$$

LIEBL

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 11:37 AM CST, 3 hours 56 minutes earlier.

Area forecast discussion, Feb 13, 11:37 AM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD   ...UPDATED AVN SECTION
1137 AM CST WED FEB 13 2008

.DISCUSSION...
HAVE TWEAKED THE GRIDS AND ZFP FOR SHORT TERM CONCERNS. STRATUS HAS
ADVECTED THRU THE CWFA...AS FAR WEST AS THE JAMES RIVER VALLEY AS
THE 925MB FLOW BECOMES INCREASINGLY BACKED TO THE SE. THEREFORE HAVE
LOWERED HIGHS A BIT FM THE JAMES VALLEY EWD. HOWEVER...DID NOT WANT
TO GET TOO CRAZY WITH COOLING OFF THE TEMPS AS THE WAA IS VERY
STRONG WITH RISING DEWPTS. WHAT I ANTICIPATE...IS THAT MANY HIGHS IN
OUR ERN TWO THIRDS WL BE REALIZED VERY LATE THIS AFTERNOON OR
EVENING AHEAD OF THE FROPA LATER TONIGHT. THE EDGE OF THE STRATUS IS
ALONG THE MO RIVER VALLEY NEAR YANKTON AND SIOUX CITY. SHORT TERM
MODEL GUIDANCE DOES NOT DEPICT THIS WELL AT ALL. CLEARING FOR
YANKTON AND SIOUX CITY IS PROBLEMATIC AS WE HAVE TWO MECHANISMS
GOING ON BATTLING EACH OTHER. FIRST...THE LOW LEVEL WINDS WL BE FM
THE S OR SE WHICH SHOULD ADVECT THE STRATUS NWD FM THE MO RIVER
VALLEY...ALLOWING THOSE AREAS TO GO PARTLY CLOUDY. HOWEVER...WITH
WAA ALOFT...THE THERMAL INVERSION IS ALSO STRENGTHENING OVER THE
SNOW COVER...WHICH WL TEND TO HOLD THE STRATUS IN PLACE. FOR
NOW...BELIEVE THAT YANKTON WL INDEED GO PARTLY CLOUDY. BUT IN THE
VALLEY FOR SIOUX CITY...THEY MAY HAVE TO WAIT UNTIL LATE AFTERNOON
TO SEE ANY SUNSHINE. DIXON COUNTY WILL BE PARTLY CLOUDY THRU THE
AFTERNOON HOWEVER. PCPN WISE...THE CURRENT ROUND OF -SN TO THE NORTH
OF THE FA APPEARS TO BE MOVG STRAIGHT EWD PER THE KABR 88D.
THEREFORE LOWERED OUR CHCS TO ONLY SLIGHT FOR -SN THIS AFTERNOON IN
OUR FAR NORTH.

&&

.AVIATION...
AT THIS POINT...KSUX IS THE MOST PROBLEMATIC TAF IN THE FSD CWFA.
THE EDGE OF THE STRATUS CONTS TO BE RIGHT ALONG THE MO RIVER VALLEY.
THERE ARE SOME HINTS ON THE LAST COUPLE OF IR SATELLITE FRAMES THAT
THE STRATUS MAY OOZE NWD FM THE KSUX IMMEDIATE AREA...BUT IT MAY
TAKE A WHILE BEING THAT KSUX IS A VALLEY LOCATION...AND ALSO
FIGHTING SOME WAA ABOVE THE SFC LOCKING A STRENGHTENING THERMAL
INVERSION IN PLACE. BUT AT ANY RATE...FOR NOW PLAYED THE CLEARING
POTENTIAL FOR KSUX LATE TODAY...BEFORE BRINGING THE STRATUS BACK IN
WITH THE FROPA LATE TONIGHT ALONG WITH IFR SNOW SHOWERS. IF KSUX
DOES BREAK OUT THIS EVENING...WILL HAVE TO WATCH FOR IFR OR LIFR FOG
DEVELOPMENT BEFORE THE FROPA. KHON AND KFSD WL BE DEEPER INTO THE
STRATUS. CIGS SHOULD BE BLO 1000 FEET AGL THRU THE FROPA PASSAGE
WITH A LOT OF MVFR VIS IN PLACE. ALSO EXPECTING POST FRONTAL SNOW
LATER TONIGHT AT KFSD AND KHON WITH SOME POSSIBLE TEMPORARY IFR VIS
WITH THE SNOW. THOUGHTS ARE THAT AT ALL THREE SITES...FURTHER BEHIND
THE FRONT WHEN THE WIND KICKS UP...WL EVENTUALLY GO MVFR BECAUSE OF
DECENT MIXING POTENTIAL.

&&

.PREV DISCUSSION...
PER WATER VAPOR IMAGE...NEXT UPPER WAVE TO AFFECT OUR AREA IS
DROPPING OUT OF CANADA INTO MONTANA THIS MORNING. THIS SHORTWAVE AND
ASSOCIATED SURFACE LOW WILL PUSH INTO THE NORTHERN PLAINS BY LATER
THIS AFTERNOON...WITH STRONG MID LEVEL WAA AND ISENTROPIC LIFT OUT
AHEAD OF THE SYSTEM. WITH STRONG SOUTHERLY FLOW DEVELOPING OVER THE
REGION...WILL REALIZE MUCH WARMER TEMPERATURES THIS AFTERNOON AS 925
MB TEMPERATURES GET AS WARM AS 3 DEGREES C OVER OUR FAR SOUTHWESTERN
ZONES LATER ON TODAY. WHILE NOT BE AS WARM BACK TO THE EAST...WITH
925 MB TEMPS AROUND -6 C OVER OUR SOUTHWESTERN MINNESOTA
ZONES...THOUGH STILL MUCH MILDER THAN IN RECENT DAYS. WHAT THIS
TRANSLATES TO IN TERMS OF SURFACE TEMPERATURES...LOOK FOR HIGHS THIS
AFTERNOON IN THE MID 30S IN THE SOUTHWEST TO LOWER 20S IN THE
NORTHEAST. WITH NEARING LOW PRESSURE AND AFOREMENTIONED MID LEVEL
FORCING...WILL SEE A SMALL CHANCE OF PRECIPITATION OVER OUR NORTHERN
ZONES BY AFTERNOON. WILL STILL BE COLD ENOUGH OVER THIS AREA THAT
MOST OF THE PRECIPITATION WILL BE IN THE FORM OF SNOW...THOUGH BY
THIS EVENING...ENOUGH WARM AIR WILL WORK IN ALOFT THAT SOME OF THE
PRECIPITATION COULD START AS FREEZING RAIN IN OUR SOUTHWEST AFTER
00Z.

WITH BEST UPPER LEVEL FORCING WITH THE MAIN WAVE REMAINING OVER
NORTH DAKOTA AND NORTHERN MINNESOTA EARLY TONIGHT...CONFINED LIKELY
POPS TO OUR FAR NORTHERN ZONES WHERE IMPACT WILL BE FELT THE MOST.
UPPER SYSTEM WILL BEGIN PULLING SURFACE LOW/COLD FRONT ACROSS THE
CWA AFTER 06Z...AND TEMPERATURES WILL BEGIN TO FALL RAPIDLY AND
WINDS WILL PICK UP IN OUR NORTHWESTERN AREAS WITH THE PASSAGE OF THE
SYSTEM. OUT AHEAD OF THE FRONT...TEMPERATURES WILL REMAIN MILD
OVERNIGHT...HAVING A HARD TIME FALLING MUCH BELOW THE MID AND LOWER
20S.

BY THURSDAY MORNING...FRONT WILL CONTINUE TO MARCH TO THE
SOUTHEAST...AND HAVE HIGHEST POPS IN OUR SOUTHEAST AS SOUTHERN
STREAM ENERGY WORKS INTO NORTHWESTERN IOWA AND INTERACTS WITH THE
FRONT. WITH STRONG CAA INTO THE AREA ON THURSDAY...TEMPERATURES WILL
CONTINUE TO PLUNGE ACROSS THE CWA THROUGH THE DAY. STRONG
NORTHWESTERLY WINDS BEHIND THE FRONT WILL RESULT IN BLOWING
SNOW...PRIMARILY IN OUR EAST WITH THE ANTICIPATION OF MAIN
ACCUMULATING SNOW OVER THIS AREA...AND FRESH SNOW FROM MOST RECENT
EVENT. LATER SHIFTS MAY HAVE TO ISSUE SOME SORT OF ADVISORY FOR
LATER ON THURSDAY WITH STRONG WINDS/BLOWING SNOW/BITTER WIND CHILLS.
BY THURSDAY AFTERNOON...TOTAL SNOWFALL ACCUMULATION ANTICIPATED TO
BE AROUND AN INCH FROM THE I 29 CORRIDOR TO AROUND 2 INCHES OVER OUR
NORTHEASTERN ZONES.

WITH SKIES CLEARING OUT ON THURSDAY NIGHT AND WINDS DROPPING OFF AS
SURFACE HIGH SLIDES OVER THE REGION...WILL SEE TEMPERATURES REALLY
BOTTOM OUT...AROUND 15 BELOW OR COLDER IN OUR NORTHERN AREAS. WILL
REMAIN COLD ON FRIDAY WITH ARCTIC HIGH PRESSURE PARKED OVERHEAD.
EXPECT A BIG WARM UP ON SATURDAY AS HIGH PRESSURE PUSHES EAST AND A
SOUTHERLY FLOW RETURNS TO THE REGION. WILL SEE TEMPERATURES RISING
ON FRIDAY NIGHT AS SOUTHERLY WINDS PICK UP...IN RESPONSE TO A
TIGHTENING PRESSURE GRADIENT AS A SURFACE TROUGH BEGINS TO DEVELOP
OVER THE WESTERN HIGH PLAINS. THIS SYSTEM MAY BRING SOME LIGHT
SNOW/RAIN TO PORTIONS OF THE CWA BY SATURDAY AFTERNOON.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.

&&

 MJF
Hazardous weather outlook, Feb 13, 5:47 AM CST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0547 AM CST WED FEB 13 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0547 AM CST WED FEB 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...

LIGHT SNOW WILL DEVELOP ACROSS THE AREA LATE THIS AFTERNOON AND
INTO TONIGHT. SNOWFALL AMOUNTS WILL BE LIGHT...WITH UP TO AN INCH
OF ACCUMULATION POSSIBLE FROM THE INTERSTATE 29 CORRIDOR EASTWARD
BY EARLY ON THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LIGHT SNOW WILL CONTINUE ACROSS THE AREA THROUGH MID AFTERNOON ON
THURSDAY...BEFORE COMING TO AN END OVER NORTHWESTERN IOWA LATER
IN THE AFTERNOON. IN ADDITION....INCREASINGLY STRONG NORTHWEST
WINDS WILL CAUSE AREAS OF BLOWING SNOW...AND BITTERLY COLD WIND
CHILL VALUES WILL DEVELOP AS TEMPERATURES DROP THROUGHOUT THE
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Wind Chill Advisories in Minnesota, 2008Wind Chill Advisories in South Dakota, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.